Zoloft withdrawal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 4/20/2007 11:41 PM (GMT -6)   
I stopped my Zoloft (25mg) a week ago. My head cleared up a bit, so I guess it really wasn't the "right" med for me. I thought, moronically, that the dose was so low, I could just quit. Made it good until last night, started having "zaps" all through my body, and the weird feeling when I lay down, like the beginning of an elevator descent.. you know that feeling like the floor just fell out from under you?
 
I'm not sure if it's the actual loss of the zoloft causing the panicky feeling I have right now, or my mind playing games b/c I realized that I WAS in withdrawal. But I don't like it..lol. I wasn't taking zoloft for anxiety, it was for fibromyalgia.
 
How long does withdrawal typically last? And is it *odd* to start withdrawing after almost a week goes by? Instead of in a couple days?
Thanks!!!
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 4/21/2007 9:09 AM (GMT -6)   
Hi Sarah.  I am sure you are not imagining the "zaps" and withdrawal feelings.  Just as the antidepressant takes a while to build up in your system, so it takes a while to realise it's not there any more!  As for how long it lasts...... I think that depends on the dose, how long you have been taking it and how sensitive your system is.  Even though you were on a low dose, it is still best to cut it in half or take it every other day, then every two days, etc. although I still think you are going to experience some withdrawal at some stage.  I would get in touch with your prescriber or a pharmacist for the best advice.  Hope you feel better very soon.

karenb
Regular Member


Date Joined Apr 2007
Total Posts : 58
   Posted 4/21/2007 5:02 PM (GMT -6)   
Hi Sarah,

Zoloft withdrawal symptoms start usually within 1-3 days after stopping medication. Its half-life is about 1 day and the withdrawal begins as the drug leaves the system. One week sounds somewhat unusual, however everyone is different.

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 4/21/2007 8:25 PM (GMT -6)   
Hi Sarah,
 
I'm now going through my 5th withdrawal in the last 7 months. My zoloft one was the first and because I was on a high dose for a long time I found it extremely hard.
Most my withdrawals start between 3 to 5 days after I start the withdrawal and last anywhere from 1 week to 2 weeks with the physical symptoms and with the zoloft the mental part of the withdrawal hit about a week after the physical stopped.
 
If you haven't been on zoloft for long and only being on 25mgs hopefully the withdrawal will be over with soon.
 
This time I'm doing a co-joined withdrawal lowering prozac while starting the advanza at the same time. I'm only on day 2 but sleeping 12hrs straight isn't that good. confused

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 4/22/2007 3:45 AM (GMT -6)   
Hey Sarah,

Hope you are feeling a bit better. I thought you would have maybe got symptoms earlier than this but I'd check with your doc or pharmacist to be sure. If it is withdrawal, it shouldn't last too long.

Take care xx

Victoria x

Moderator ~ Depression and Anxiety Forum

Xx Sometimes we all have to go a little crazy just to stay sane xX


SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 4/22/2007 6:43 PM (GMT -6)   
I think I'm done and over it now. Thanks everyone. I was afraid the original panic attacks would come back, but I guess it really wasn't that low dose of Zoloft stopping them in the first place. So I'm going to see if my doc has any better options for my fibro than Zoloft. Scares me to death tho, since he thinks I've been undertreated for years by old doc... the last thing I want is to be stuffed full of medications. A good muscle relaxant for as needed, Klonopin for as needed, and pain meds for as needed is about as far as I'm willing to go now.

(Watch, now that I've said I'm over it, it's going to nail me tonight, isn't it??? LOL)
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


ChristianWithHope
Regular Member


Date Joined Sep 2006
Total Posts : 119
   Posted 4/23/2007 8:02 AM (GMT -6)   
Sarah,
    I'm glad you're feeling better. I've been on Zoloft for some time now.
    Sometimes there's actually a "honey moon" period after going off of an AD followed by a gradual slide back into full blown anxiety - this according to my psychiatrist and something I've experienced.  But it's so very individual isn't it?  Finding the right dosage and the right AD can be terrifyingly painful.  My doc believes that people on AD's are often undermedicated - and sometimes don't get the full benefit of a brain performing the way God made it to.
    At the same time, I think you're doing due diligence by not scrutinizing medications before taking them.
Take Care
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 28, 2016 12:11 AM (GMT -6)
There are a total of 2,695,178 posts in 297,535 threads.
View Active Threads


Who's Online
This forum has 152212 registered members. Please welcome our newest member, CDGOOD.
291 Guest(s), 7 Registered Member(s) are currently online.  Details
Simon Templar, bluelyme, Johno87, lucynethel (OR Just Mike), Scaredy Cat, Derwood, lgm1942


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer